Dangerous Denture Adhesives

Wednesday, April 6th, 2011, 11:12 am

The Academy of General Dentistry has warned dentists to be on the lookout for denture paste poisoning caused by patients ingesting too much zinc. While Zinc is a naturally occurring substance and our bodies need a certain amount for our immune systems and cell growth, too much zinc can cause big problems. The link between zinc poisoning and denture adhesive cream was publicized last year.

The problems occur when patients with dentures that don’t fit correctly use excessive amounts of the denture adhesive to try to hold the denture in place. The excess denture adhesive is swallowed by the patients and, over time, excess zinc can build up in their systems. Overuse of the adhesives can cause nausea, stomachache and mouth irritation. Over a longer period of time neurological damage can occur making walking and daily functioning difficult.

Denture wearers should visit their dentist regularly to maintain the proper fit for their denture. To avoid the problem of  dentures slipping,  find out if you are a candidate for a denture that is anchored by dental implants. Dental implants act as “roots” just like natural teeth have and hold the denture in place.

Please contact us  at 706-886-9439 to discuss your options for better fitting dentures. If you are using denture  adhesives please read the label, some manufacturers have reformulated their products to remove zinc. Call today, better fitting and more comfortable dentures make smiling, eating and talking much more enjoyable.

back to top


Tags: , , , , ,

Category: Implants, oral health


Leave a Reply




Contact Us

Our Smile Gallery

smile gallery